Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 87, NWS Springfield, MO

August 7, 2019Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Aug 7, 2019, 9:06 AM CDT for Vernon County, Missouri. It took effect at Aug 8, 2019, 10:12 PM CDT. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2019, 9:06 AM CDT (14:06 UTC)
In effect from
Aug 8, 2019, 10:12 PM CDT
Expired
Aug 11, 2019, 7:35 PM CDT
In force
69 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7).

Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 7, 6:08 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 7, 6:08 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
608 AM CDT Wed Aug 7 2019

.SHORT TERM...(Today and tonight)
Issued at 239 AM CDT Wed Aug 7 2019

The main near term concern will be how convection now over
eastern NEB will evolve. Existing storms should move sse following
the instability gradient and moisture advection with a veering
low level jet coupled with mid level winds. However, elevated
convection may also develop downstream from existing convection as
the low level jet veers later tonight into the daylight hours.
There looks to be plenty of elevated cape to support convective
development into northwest MO toward 10z-11z/5am-6am and possibly
into our northern counties shortly there after. The initial
convection will be elevated. This will continue to spread sse
into some of the MO Ozarks this morning.

With sfc heating, could see storms become more sfc based toward
late morning and into the afternoon with a wind/hail risk. High res
models have generally been favoring the western/central cwfa
versus our eastern counties for storms during the day today, but
really can't rule some rain out anywhere. While the storm
cluster(s) will be fairly progressive, can't rule out some
localized flash flooding with some cells potentially training
nnw-sse along outflow boundaries. Impossible to pinpoint where
that might happen at this point.

Temperatures will obviously be influenced by storms today and used a
general short term guidance blend.

With our forecast area sitting on the periphery of an upper level
ridge to our west, we will see impulses moving through the upper
flow with convection again developing tonight over KS and moving
into our western counties late tonight (Wed night) into Thursday.
Guidance varies on timing/areal extent, but given the overall favorable
environment for lift in an elevated baroclinic/frontal zone
we will have a good chance for storms at some point with guidance
favoring the western cwfa.

We will likely need a flash flood watch at some point, but would
like to see how this first area tracks today. We can take some
rainfall and this first storm complex today will grease the skids
for the next cluster of storms late tonight in terms of
hydro/flooding concerns.

.LONG TERM...(Thursday through Tuesday)
Issued at 239 AM CDT Wed Aug 7 2019

Thursday-Friday: We should see continued chances for periodic
thunderstorms north of a frontal boundary that will extend from
northern OK into AR with additional rain for Thursday night into
Friday. This period may see the heaviest rainfall with
precipitable water (pwat) values well over two inches expected
Thursday into Friday.

Weekend: The upper ridge to our west will begin to shift east, but
it still looks like weak impulses will will be able to kick of
some showers/storms. Hard to pinpoint time and extent given the
small scale features that will drive the storms.

Monday-Tuesday: With the upper ridge drawing closer, we may see a
bit of a break in terms of organized storms, but a hot/humid air
mass will still be ripe for at least some afternoon/evening
storms. The subtropical upper high never reaches far enough north
to completely shut down some daily chances for storms.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 548 AM CDT Wed Aug 7 2019

Continuing to track a complex of thunderstorms now located in
northeast Kansas. Complex has continued to track SSE throughout
the nights along the instability gradient over eastern Kansas.
Should be entering the CWA around 14z and begin affecting the KJLN
and KSGF terminals around 16z and the KBBG terminal after 18z.
Expect scattered showers and occasional thunderstorms through the
afternoon hours. Will see MVFR conditions in some of the stronger
convective cells. This activity should come to an end after 00z.

Overnight...expecting another complex to form out over the Plains
and will begin to affect the area after 05z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Gaede
Hazardous weather outlook, Aug 7, 8:25 AM CDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
825 AM CDT Wed Aug 7 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081330-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
825 AM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

A complex of strong to severe thunderstorms will shift across
portions of southeast Kansas and the Missouri Ozarks this morning
and early afternoon. Wind gusts in excess of 60 mph and large hail
up to quarters will be possible within the stronger thunderstorms.

Heavy rainfall will occur with some storms. A limited flash
flooding risk will occur where storms can develop and move or
train repeatedly over the same areas for a prolonged period.

Heat index values will reach into the 90s today outside of the
influence of thunderstorms and outflow boundaries.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There will be daily chances for thunderstorms into early next
week. The overall severe storm risk will generally limited, but
periodic heavy rainfall through at least Friday will lead to an
increased flooding risk.

Heat index values reaching the mid and upper 90s will be possible
on a daily basis with some readings reaching up to the 100 to 105
degree range by Monday and Tuesday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later this morning and early
afternoon over southeast Kansas and southwest Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Aug 7, 8:50 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
850 AM CDT Wed Aug 7 2019

KSZ073-071430-
Bourbon KS-
850 AM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 930 AM
CDT...

At 849 AM CDT, Doppler radar was tracking a strong thunderstorm near
Uniontown, or 12 miles west of Fort Scott, moving southeast at 30
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Scott...                     Marmaton...
Uniontown...                      Fulton...
Redfield...                       Mapleton...
Harding...                        Pawnee Station...
Hiattville...                     Petersburg...
Hammond...                        Devon...
Garland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3785 9507 3804 9494 3803 9462 3767 9462
      3772 9495
TIME...MOT...LOC 1349Z 318DEG 26KT 3789 9492

Hatch

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:33 PM CDTSpecial Weather StatementSGFOregon42 min
Aug 6, 7:52 PM CDTSevere Thunderstorm WarningSGFOregon25 min
Aug 7, 9:20 AM CDTSpecial Weather StatementSGFVernon40 min
Aug 7, 9:23 AM CDTSpecial Weather StatementSGFPulaski52 min
Aug 7, 9:46 AM CDTSpecial Weather StatementSGFBenton44 min
Aug 7, 9:58 AM CDTSpecial Weather StatementSGFBarton, Cedar, Dade, Jasper, Lawrence, Polk47 min
Aug 7, 10:07 AM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Aug 7, 10:12 AM CDTSevere Thunderstorm WarningSGFCamden, Morgan32 min
Aug 7, 10:37 AM CDTSpecial Weather StatementSGFCamden, Miller, Pulaski38 min
Aug 7, 11:03 AM CDTSevere Thunderstorm WarningSGFCamden, Pulaski27 min
Aug 7, 11:16 AM CDTSpecial Weather StatementSGFLaclede44 min
Aug 7, 11:25 AM CDTAreal Flood AdvisorySGFCamden, Miller, Pulaski6 hr
Aug 7, 11:31 AM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright29 min
Aug 7, 11:37 AM CDTSpecial Weather StatementSGFDent, Phelps38 min
Aug 7, 12:01 PM CDTSpecial Weather StatementSGFShannon, Texas59 min
Aug 7, 1:10 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark29 min
Aug 7, 1:46 PM CDTSpecial Weather StatementSGFOregon44 min
Aug 7, 2:24 PM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 16 more36 hr
Aug 7, 4:11 PM CDTRiver Flood WarningSGFVernon5 days
Aug 7, 4:11 PM CDTRiver Flood WarningSGFBates, Vernon21 days
Aug 7, 8:50 AM CDTSpecial Weather StatementSGFBourbon40 min
Aug 7, 1:49 PM CDTAreal Flood AdvisorySGFBourbon, Crawford6 hr
Aug 7, 3:26 PM CDTSpecial Weather StatementSGFBourbon34 min
Aug 7, 4:11 PM CDTRiver Flood WarningSGFBourbon61 hr
Aug 7, 4:11 PM CDTRiver Flood WarningSGFBourbon70 hr
Aug 7, 6:15 PM CDTSpecial Weather StatementSGFCrawford30 min

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.